• question-icon

    Suggest treatment for anaemia

default
Posted on Wed, 25 Nov 2015 in General Health
Question: I am apparently anemic. I have a low iron content in blood tests. I take three 500 mg iron pills per day, and eat lots of liver. But my iron blood count is still too low. There is no blood escaping my body via any orifice. So what is wrong? XXXXXXX XXXXXXX YYYY@YYYY
doctor
Answered by Dr. Neeraj Kumar 20 minutes later
Brief Answer:
Require more investigation and hematologist consultation

Detailed Answer:
Hello XXXXXXX XXXXXXX
I have gone through your question and understand your concerns.
Anemia at this age needs to be evaluated comprehensively for cause.
Apart from nutrional other cause like vitamin B12 Def, colon cancer, haematuria, piles and bone marrow abnormalities may also occur.
You should continue taking iron supplementation and consult a hematologist for proper examination and investigation.
You may require blood investigation, general blood picture, iron profile, vitamin B12 levels, stool for occult blood, urine examination, ultrasound abdomen and bone marrow if required.
Only iron deficiency anemia will respond but rise in hemoglobin occurs approx 1gm/dl in a week.
Hope you found the answer helpful.
Do get back to me for further queries.
Regards
Dr Neeraj Kumar
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. Neeraj Kumar

Neurologist

Practicing since :2006

Answered : 2263 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Liver

doctor1 MD

I have had a high ggt for the past 20 years. It has been from a low of 55 to a high of in the 300 s. It seems to go according to my weight gain or...

doctor1 MD

Hello. I have recently been have blood tests for anaemia (which is now sorted) bit my liver has been coming back high. It s been around the 145...

doctor1 MD

I am writing to you for my wife who is suffering from back and leg pain. She was diagnosed with disc prolapse and we got medical advise that the...

doctor1 MD

if i were to take hydrocodone for an extended period. lets say two to three weeks. build up a tollerance to roughly 50 to 80 milligrams would if...

doctor1 MD

I HAVE TINGLING PAIN IN MY RIGHT SIDE BELOW THE RIB CAGE . BUT ONLY WHEN I SIT IT GOING COMPLETELY AWAY WHEN I LAY DOWN?

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which,...

doctor1 MD

Hi Doctor, I am xxxxxxx XXXXXXX from XXXXXXX Age 38 years. Last month i have got my LFT done where SGPT was 132 and SGOT was 82 because i consume...

Get personalised answers from verified doctor in minutes across 80+ specialties

142 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Neeraj Kumar
  • Q - What causes recurrent painful sensation over one side of lower face?

  • Q - What does my blood test report indicate?

  • Q - What causes constant dizziness?

  • Q - Suggest treatment for weight gain, coldness and constipation

  • Q - What causes facial pain and leg numbness in a patient with diabetes?

  • Q - Suggest treatment for recurring optic neuritis in right eye

  • Q - What causes trouble thinking clearly while recovering form sepsis?

  • Q - How long should medication be continued after suffering partial paralysis?

  • Q - Suggest treatment for constant pain due to neuropathy

  • Q - What causes burning sensation in buttocks of a person with spinal problems?

backtotop2